MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ORBIT GALAXY; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL ORBIT GALAXY; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CF0925
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil is stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg.Section e1.Initial reporter phone: (b)(6).The device was returned to j&j medtech for further evaluation.A non-sterile orbit galaxy coil 9mm x 25cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and the coil was noted to be inside the introducer.The device was inspected under microscopic magnification, and the coil was found severely stretched leaving the internal blue fiber exposed, however, it was still attached to the gripper.The issue documented in the complaint that there was an impeded condition felt during the advancement of the coil through the microcatheter could not be evaluated through proper functional test since the stretched condition found on the coil prevented the ability to move the coil through the introducer.The coil stretching was not originally reported in the complaint.Such damage suggest that excessive force was inadvertently applied during the attempts to withdraw and re-insert the device.It is possible that clinical and procedural factors, including device manipulation and operator's technique, may have contributed to the reported failure.According to the risk documentation, coil damage is a potential issue that can occur during microcoil placement due to excessive system manipulation, which can result in coil stretching.Based on this, the customer complaint was confirmed.Also, risk documentation states that a delivery tube / embolic coil that cannot be pushed through the microcatheter is a potential issue that can occur during coil placement due to: 1) excessively tortuous anatomy; or 2) clot formation in the microcatheter.With the limited information available, the root cause remains speculative, however, there is no indication that the issues encountered during the procedure are a result of a defect inherently related to the device.A manufacturing record evaluation was performed for the finished device 31342740 number, and no non-conformances related to the malfunction were identified.As part of j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is proposed at this time.It should be noted that product failure is multifactorial.The instructions for use contain the following precautions and warnings: ¿ if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then, slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.¿ during coil retraction, verify under fluoroscopy that a one-to-one relationship exists between the delivery tube and the coil.If not, the coil has been stretched, which could lead to premature detachment or coil fracture.If the one-to-one relationship does not exist, remove the infusion catheter and the detachable coil as an assembly and replace.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a coil embolization, a 9x25 orbit galaxy coil 9x25 (640cf0925, 31342740) was impeded in distal end of microcatheter (other brand) and could not pass through the microcatheter.The doctor removed the coil and microcatheter from the patient and switched to new coil and a new microcatheter to complete the surgery.There was no patient injury reported.No additional information is available.Based on the product analysis of the device received, the embolic coil is stretched.

Brand Name
ORBIT GALAXY
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22521337
Report Number3008114965-2025-00734
Device Sequence Number8078936
Product Code KRD
UDI-Device Identifier10886704030409
UDI-Public(01)10886704030409(17)260430(10)31342740
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue Number640CF0925
Device Lot Number31342740
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2025
Initial Report FDA Received Date07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNSPECIFIED BRAND).
Patient SexUnknown